MAUDE Adverse Event Report: STRYKER GMBH BIXCUT - IM REAMER, AO FITTING D9.0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BIXCUT - IM REAMER, AO FITTING D9.0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02256090
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could not be confirmed during the investigation.The inspection revealed the following: the identification of the returned device could be confirmed based on the catalog # and the lot # marked.No traces of foreign material of dirt of any kind could be identified in the inside or in the outside of the reamer.The reported impaired cleanability could not be confirmed.Photos showing a substance inside the cavity of some reamers, possibly dried blood and/or corrosion, were received.However, due to the lack of information, the references of the device(s) in question could not be identified.Despite the requests made, the products used and the parameters chosen during cleaning and sterilization have not been communicated by the user.Without this information no complete investigation was possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that "most of the reamers, even after all the measures put in place to clean them, such as ultrasonic cleaning, swabbing, and connecting them to a washer-disinfector to wash the cavities, still have traces on the inside that are sometimes difficult to identify, such as blood or red metal.These reamers were removed and replaced with new ones.Despite the vigilance that has been put in place, it still happens that a dm is delivered to the or with insufficient cleaning, which causes the dirt to be diluted when the steam comes into contact with it, so that the tray cannot be used - dirty reamers detected when the tray is opened in the or).After all these incidents and the number of reamers removed because of non-compliant cleaning, and our commitment to providing a clean and functional dmx, our request is that the supplier/manufacturer take the position of making these dmx single use.'' for 2024: we had to order 51 reamers, all references combined, to replace the non-compliant ones.''.

Brand Name
BIXCUT - IM REAMER, AO FITTING D9.0X480 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22821593
Report Number0008031020-2025-01383
Device Sequence Number9750353
Product Code LXH
UDI-Device Identifier04546540145352
UDI-Public(01)04546540145352(10)K19D21D
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02256090
Device Lot NumberK19D21D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown